Hi there is something wrong here with this information, or at least something is unclear to myself.
Alcohol is a depressant and causes the pupils to constrict. This is also true with opiate drugs, and benzo anti-anxiety drugs. NOT dilate. Dilate is when the pupils get bigger. Upper drugs will cause this dilation such as cocaine, meth, e, and hallucinogenic drugs such as LSD.
The easiest method for Police to check if a person is intoxicated at a checkstop is to shine a flashlight in the eyes of the person to check there pupils and whether or not their eyes react to the light.
Alcohol withdrawal on the other hand causes the exact opposite effect and there will be a slight dilation in the pupils. I believe it depends on how much the person had to drink and how much tolerance they have to alcohol. So this effect may vary.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.